MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 55840008580
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: adult degenerative scoliosis levels implanted :t10- pelvis it was reported that the patient underwent surgery.Post-op, pelvic screw sheered off under the head of the screw.Fragments of the implant remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
On (b)(6) 2017: x-ray review: magnified post-op x-ray from reported t10-s2 posterior spinal fusion provided.By report, fracture of the s2 screw occurred in the 2 month post-op date.Early construct failure likely secondary to degree of deformity correction and pre-stress placed on construct as fusion is not expected to have occurred.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6220771
Report Number1030489-2017-00021
Device Sequence Number16385415
Product Code NKB
UDI-Device Identifier00643169004474
UDI-Public00643169004474
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840008580
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
01/24/2017
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date01/27/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1